Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 89, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 29, 2009, 6:41 PM CDT for Bowie County, Cass County, Texas; Miller County, Arkansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 29, 2009, 6:41 PM CDT (23:41 UTC)
- Expired
- Oct 29, 2009, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Miller County, AR, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 29, 7:13 PM CDT | TSTM WND DMG | 5 Sw Texarkana, TX | TWO CARS BLOWN OFF HWY. 59 IN THE LIBERTY-EYLAU COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 1:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 292341 TORSHV ARC091-TXC037-067-300015- /O.NEW.KSHV.TO.W.0089.091029T2341Z-091030T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 641 PM CDT THU OCT 29 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA... NORTHEASTERN CASS COUNTY IN NORTHEAST TEXAS... WEST CENTRAL MILLER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 715 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF QUEEN CITY...OR 12 MILES WEST OF ATLANTA...MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOUGLASSVILLE...DOMINO AND PLEASANT HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS. && LAT...LON 3347 9408 3321 9391 3307 9438 3318 9445 TIME...MOT...LOC 2341Z 239DEG 28KT 3315 9435 $$ 13
1 follow-up statement
000 WWUS54 KSHV 292351 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 651 PM CDT THU OCT 29 2009 ARC091-TXC037-067-300015- /O.CON.KSHV.TO.W.0089.000000T0000Z-091030T0015Z/ MILLER AR-BOWIE TX-CASS TX- 651 PM CDT THU OCT 29 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CASS... BOWIE AND MILLER COUNTIES... AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS TORNADO WAS LOCATED 9 MILES WEST OF DOMINO... OR 9 MILES NORTHWEST OF ATLANTA...MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAKE VILLAGE...TEXARKANA AND PLEASANT HILL PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS. && LAT...LON 3314 9426 3326 9433 3347 9408 3321 9391 TIME...MOT...LOC 2352Z 239DEG 28KT 3322 9425 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 29, 6:09 PM CDT, 32 minutes earlier.
Area forecast discussion, Oct 29, 6:09 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT THU OCT 29 2009
.DISCUSSION...
TORNADO WATCH IN EFFECT UNTIL 6 PM FOR SE OK AND PORTIONS OF NE
TX...HAS EXPIRED./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 60 47 69 47 / 100 80 40 10 10
MLU 64 65 48 65 47 / 100 100 60 30 10
DEQ 57 58 42 64 43 / 100 60 20 10 10
TXK 57 60 45 64 48 / 100 80 40 10 10
ELD 58 60 45 64 43 / 100 80 40 10 10
TYR 55 58 45 68 49 / 100 60 20 10 10
GGG 57 59 44 68 45 / 100 80 40 10 10
LFK 59 63 45 71 46 / 100 80 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-059-070.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001-002-010-011-017-018.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Oct 29, 11:56 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU OCT 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE...COMBINED WITH A SLOW MOVING SURFACE COLD FRONT AND RICH LOW LEVEL MOISTURE...WILL PROVIDE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...DAMAGING WINDS...AND ISOLATED TORNADOES. FLOODING WILL BE A SIGNIFICANT CONCERN WITH RAINFALL TOTALS AVERAGING AROUND 3 TO 6 INCHES AREAWIDE...INCLUDING ISOLATED AMOUNTS OF UP TO 7 INCHES POSSIBLE THROUGH FRIDAY. THE MOST LIKELY LOCATING FOR THE HIGHEST RAINGALL TOTALS WIL BE ACROSS NORTHWEST LOUISIANA. ALTHOUGH THERE WILL BE A POTENTIAL FOR BOTH SEVERE WEATHER AND FLOODING THIS AFTERNOON AND OVERNIGHT...THE MAIN TORNADIC THREAT WITH BE WITH THE PREFRONTAL STORMS THIS AFTERNOON...ESPECIALLY ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...IN ASSOCIATION WITH STORMS THAT ARE CURRENTLY STILL DEVELOPING. THE MAIN THREAT FOR SIGNIFICANT FLOODING WILL BE TONIGHT...AS WELL AS POSSIBLE STRONG TO DAMAGING STRAIGHT LINE WINDS ASSOCIATED WITH A SLOW MOVING SQUALL LINE ENTERING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EVENING FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HEAVY RAIN WILL LINGER INTO MUCH OF THE DAY FRIDAY...WITH A CONTINUED FLOODING THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. LOCAL FLOODING ALSO POSSIBLE THIS AFTERNOON...BECOMING MORE LIKELY AREAWIDE TONIGHT AND FRIDAY. EMERGENCY MANAGERS NEED TO PREPARE FOR POSSIBLE SIGNIFICANT FLOODING. VII
In the hours before
Local storm report, Oct 29, 5:10 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG LISBON 33.27N 92.83W
10/29/2009 UNION AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED WITH TREES DOWNED IN THE LISBON
AREA...POSSIBLE TORNADO
&&
12Local storm report, Oct 29, 5:34 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 5 SE MARSHALL 32.48N 94.29W
10/29/2009 HARRISON TX LAW ENFORCEMENT
HIGH WATER OVER FM 31 SOUTHEAST OF MARSHALL.
&&
15Local storm report, Oct 29, 5:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FLASH FLOOD LUFKIN 31.33N 94.73W
10/29/2009 ANGELINA TX BROADCAST MEDIA
KNIGHT AVE AND WHIPPERWILL DR ARE CLOSED DUE TO HIGH
WATER.
&&
15Local storm report, Oct 29, 6:01 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TORNADO MAGNOLIA 33.27N 93.24W
10/29/2009 COLUMBIA AR EMERGENCY MNGR
TREES DOWNED IN SE PART OF CITY NEAR COUNTY ROAD 11
0537 PM TORNADO MAGNOLIA 33.27N 93.24W
10/29/2009 COLUMBIA AR EMERGENCY MNGR
TREE DOWNED ON NURSING HOME...MOBILE HOME PARK SUSTAINED
DAMAGE WITH A PERSON TRAPPED...IN NE PART OF CITY
&&
12Local storm report, Oct 29, 6:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD LUFKIN 31.33N 94.73W
10/29/2009 ANGELINA TX TRAINED SPOTTER
WATER OVER US 59 LOOP
&&
KSTELLMALocal storm report, Oct 29, 6:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG LUFKIN 31.33N 94.73W
10/29/2009 ANGELINA TX TRAINED SPOTTER
TREES DOWNED ON HWY 94 AND US 59
&&
KSTELLMAThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:41 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 15 hr |
| Oct 29, 2:19 PM CDT | Tornado Warning | SHV | Harrison, Panola | 26 min |
| Oct 29, 2:28 PM CDT | Tornado Warning | SHV | Panola | 13 min |
| Oct 29, 3:24 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Shelby | 51 min |
| Oct 29, 4:10 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 50 min |
| Oct 29, 4:28 PM CDT | Tornado Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 47 min |
| Oct 29, 4:32 PM CDT | Tornado Warning | SHV | Panola, Shelby | 28 min |
| Oct 29, 4:49 PM CDT | Tornado Warning | SHV | Harrison, Panola | 41 min |
| Oct 29, 5:03 PM CDT | Flash Flood Warning | SHV | Harrison, Panola, Shelby | 4 hr |
| Oct 29, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Shelby | 46 min |
| Oct 29, 5:15 PM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, Rusk | 4 hr |
| Oct 29, 5:27 PM CDT | Tornado Warning | SHV | Cass, Harrison, Marion | 48 min |
| Oct 29, 5:55 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Gregg, Harrison, Marion and 2 more | 65 min |
| Oct 29, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Shelby | 47 min |
| Oct 29, 6:16 PM CDT | Flash Flood Warning | SHV | Shelby | 3 hr |
| Oct 29, 1:55 PM CDT | Tornado Warning | SHV | Union | 35 min |
| Oct 29, 2:56 PM CDT | Tornado Warning | SHV | Union | 34 min |
| Oct 29, 3:56 PM CDT | Tornado Warning | SHV | Lafayette, Miller | 14 min |
| Oct 29, 4:52 PM CDT | Flash Flood Warning | SHV | Columbia | 4 hr |
| Oct 29, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 37 min |
| Oct 29, 5:03 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 42 min |
| Oct 29, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 38 min |
| Oct 29, 5:24 PM CDT | Flash Flood Warning | SHV | Lafayette, Miller | 4 hr |
| Oct 29, 5:27 PM CDT | Tornado Warning | SHV | Columbia, Nevada | 33 min |
| Oct 29, 6:35 PM CDT | Tornado Warning | SHV | Columbia, Nevada | 25 min |
| Oct 29, 6:48 PM CDT | Tornado Warning | SHV | Union | 42 min |
| Oct 29, 6:49 PM CDT | Tornado Warning | SHV | Little River, Sevier | 41 min |
Nearby
Tornado Warnings in Texas, 2009Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.